MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH B 12.5DEG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH B 12.5DEG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF364B
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 12/24/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to instability/dislocation of the implant.Primary surgery was conducted 3 days post-op the patient had instability/dislocation of the implant (x-ray control: ptei cat dislocation.Reduction / immobilization by abduction cushion on the same day) 4 months later there was recurrence of prosthetic dislocation: repeat with glenosphere.Patient underwent a revision surgery 4 days later with revision of the insert and glenosphere.Resolved with sequelae (x-ray 5 years after revision).
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient was revised due to instability/dislocation of the implant.Primary surgery was conducted.3 days post-op the patient had instability/dislocation of the implant (x-ray control: ptei cat dislocation.Reduction / immobilization by abduction cushion on the same day) 4 months later there was recurrence of prosthetic dislocation: repeat with glenosphere.Patient underwent a revision surgery 4 days later with revision of the insert and glenosphere.Resolved with sequelae (x-ray 5 years after revision).
 
Additional Manufacturer Narrative
Correction: h6 device code and clinical code.The reported event could be confirmed.The devices were not returned but evidences were provided, based on provided x-rays, which matches the alleged failure.X-rays inspection showed twice a glenoid/humeral dislocation of the shoulder.Since x-rays were provided, the opinion of a medical expert was sought and stated as following: "most likely the dislocation is multifactorial.One of the factors probably was the lack of soft tissue tension, hence the surgeon has changed the articular components (glenosphere and polyethylene liner) to increase that.Other reasons are more difficult to assess from the information available".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event (as patient conditions and surgery information) as well as the affected devices must be available in order to determine an exact root cause of the complaint event.If more information is provided, the case will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH B 12.5DEG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16603915
Report Number3000931034-2023-00075
Device Sequence Number5996045
Product Code KWS
UDI-Device Identifier03700434022612
UDI-Public03700434022612
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/04/2020
Device Model NumberDWF364B
Device Catalogue NumberDWF364B
Device Lot NumberAA0579058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight72 KG